Alert archive / Kentucky / Red Flag Warnings in 2014
Red Flag Warning 2, NWS Jackson, KY
NWS Jackson, KY issued this red flag warning at Mar 27, 2014, 4:25 AM EDT for 14 counties in Kentucky. It took effect at Mar 27, 2014, 12:00 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2014, 4:25 AM EDT (08:25 UTC)
- In effect from
- Mar 27, 2014, 12:00 PM EDT
- Expired
- Mar 27, 2014, 7:00 PM EDT
- In force
- 7 hr
- Issued by
- NWS Jackson, KY
Counties Bath County, KY, Estill County, KY, Fleming County, KY, Jackson County, KY, Laurel County, KY, McCreary County, KY, Menifee County, KY, Montgomery County, KY, Powell County, KY, Pulaski County, KY, Rockcastle County, KY, Rowan County, KY, Wayne County, KY, Whitley County, KY
The radar
The Jackson,KY radar (KJKL), 65 km from the middle of the area, began a volume at 08:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.4 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1605 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
253 WWUS83 KJKL 270825 RFWJKL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 425 AM EDT THU MAR 27 2014 ...DANGEROUS FIRE CONDITIONS EXPECTED FROM NOON THROUGH EARLY EVENING ACROSS WESTERN PARTS OF THE AREA TODAY... .THE COMBINATION OF MILD TEMPERATURES AND DRY AIR WILL LEAD TO LOW RELATIVE HUMIDITY TODAY. LOW RELATIVE HUMIDITY BETWEEN 20 AND 25 PERCENT...DRY FUELS...AND SUSTAINED WINDS AS HIGH AS 15 TO 20 MPH WITH GUSTS UP TO 35 MPH WILL CREATE CRITICAL FIRE WEATHER CONDITIONS ACROSS EASTERN KENTUCKY FROM NOON THROUGH EARLY EVENING TODAY. THIS WILL MEAN THE THREAT OF RAPID FIRE SPREAD RATES AND RESISTANCE TO CONTROL. KYZ044-050>052-058>060-068-069-079-080-083>085-271630- /O.NEW.KJKL.FW.W.0002.140327T1600Z-140327T2300Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY- 425 AM EDT THU MAR 27 2014 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING FOR STRONG WIND AND LOW RELATIVE HUMIDITY FOR WESTERN PORTIONS OF EAST KENTUCKY... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A RED FLAG WARNING FOR STRONG WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 044 FLEMING...FIRE WEATHER ZONE 050 MONTGOMERY...FIRE WEATHER ZONE 051 BATH...FIRE WEATHER ZONE 052 ROWAN...FIRE WEATHER ZONE 058 ESTILL...FIRE WEATHER ZONE 059 POWELL...FIRE WEATHER ZONE 060 MENIFEE...FIRE WEATHER ZONE 068 ROCKCASTLE...FIRE WEATHER ZONE 069 JACKSON... FIRE WEATHER ZONE 079 PULASKI...FIRE WEATHER ZONE 080 LAUREL... FIRE WEATHER ZONE 083 WAYNE...FIRE WEATHER ZONE 084 MCCREARY AND FIRE WEATHER ZONE 085 WHITLEY. * TIMING...FROM NOON THROUGH THE FIRST PART OF THE EVENING. * WINDS...SOUTH TO SOUTHWEST AT 15 TO 20 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 20 TO 25 PERCENT. * IMPACTS...THE COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG GUSTY WINDS WILL LEAD TO RAPID FIRE GROWTH AND RESISTANCE TO CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ GREIF
3 follow-up statements
528 WWUS83 KJKL 271615 RFWJKL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 1215 PM EDT THU MAR 27 2014 ...DANGEROUS FIRE CONDITIONS EXPECTED FROM NOON THROUGH EARLY EVENING ACROSS WESTERN PARTS OF THE AREA TODAY... .THE COMBINATION OF MILD TEMPERATURES AND DRY AIR WILL LEAD TO LOW RELATIVE HUMIDITY TODAY. LOW RELATIVE HUMIDITY BETWEEN 20 AND 25 PERCENT...DRY FUELS...SUSTAINED WINDS AS HIGH AS 15 TO 20 MPH... AND GUSTS UP TO 35 MPH WILL CREATE CRITICAL FIRE WEATHER CONDITIONS ACROSS PARTS OF EASTERN KENTUCKY THROUGH EARLY EVENING. THIS WILL MEAN THE THREAT OF RAPID FIRE SPREAD RATES AND RESISTANCE TO CONTROL. KYZ044-050>052-058>060-068-069-079-080-083>085-272300- /O.CON.KJKL.FW.W.0002.000000T0000Z-140327T2300Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY- 1215 PM EDT THU MAR 27 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING FOR STRONG WIND AND LOW RELATIVE HUMIDITY FOR WESTERN PORTIONS OF EAST KENTUCKY... * AFFECTED AREA...FIRE WEATHER ZONE 044 FLEMING...FIRE WEATHER ZONE 050 MONTGOMERY...FIRE WEATHER ZONE 051 BATH...FIRE WEATHER ZONE 052 ROWAN...FIRE WEATHER ZONE 058 ESTILL...FIRE WEATHER ZONE 059 POWELL...FIRE WEATHER ZONE 060 MENIFEE...FIRE WEATHER ZONE 068 ROCKCASTLE...FIRE WEATHER ZONE 069 JACKSON... FIRE WEATHER ZONE 079 PULASKI...FIRE WEATHER ZONE 080 LAUREL... FIRE WEATHER ZONE 083 WAYNE...FIRE WEATHER ZONE 084 MCCREARY AND FIRE WEATHER ZONE 085 WHITLEY. * TIMING...THROUGH 7 PM EDT THIS EVENING. * WINDS...SOUTH 10 TO 15 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 20 PERCENT. * IMPACTS...THE COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG GUSTY WINDS WILL LEAD TO RAPID FIRE GROWTH AND RESISTANCE TO CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ GREIF/JP
233 WWUS83 KJKL 271659 RFWJKL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 1259 PM EDT THU MAR 27 2014 ...DANGEROUS FIRE CONDITIONS EXPECTED FROM NOON THROUGH EARLY EVENING ACROSS WESTERN PARTS OF THE AREA TODAY... .THE COMBINATION OF MILD TEMPERATURES AND DRY AIR WILL LEAD TO LOW RELATIVE HUMIDITY TODAY. LOW RELATIVE HUMIDITY BETWEEN 20 AND 25 PERCENT...DRY FUELS...SUSTAINED WINDS AS HIGH AS 15 TO 20 MPH... AND GUSTS UP TO 35 MPH WILL CREATE CRITICAL FIRE WEATHER CONDITIONS ACROSS PARTS OF EASTERN KENTUCKY THROUGH EARLY EVENING. THIS WILL MEAN THE THREAT OF RAPID FIRE SPREAD RATES AND RESISTANCE TO CONTROL. KYZ044-050>052-058>060-068-069-079-080-083>085-272300- /O.CON.KJKL.FW.W.0002.000000T0000Z-140327T2300Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY- 1259 PM EDT THU MAR 27 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING FOR STRONG WIND AND LOW RELATIVE HUMIDITY FOR WESTERN PORTIONS OF EAST KENTUCKY... * AFFECTED AREA...FIRE WEATHER ZONE 044 FLEMING...FIRE WEATHER ZONE 050 MONTGOMERY...FIRE WEATHER ZONE 051 BATH...FIRE WEATHER ZONE 052 ROWAN...FIRE WEATHER ZONE 058 ESTILL...FIRE WEATHER ZONE 059 POWELL...FIRE WEATHER ZONE 060 MENIFEE...FIRE WEATHER ZONE 068 ROCKCASTLE...FIRE WEATHER ZONE 069 JACKSON... FIRE WEATHER ZONE 079 PULASKI...FIRE WEATHER ZONE 080 LAUREL... FIRE WEATHER ZONE 083 WAYNE...FIRE WEATHER ZONE 084 MCCREARY AND FIRE WEATHER ZONE 085 WHITLEY. * TIMING...THROUGH 7 PM EDT THIS EVENING. * WINDS...SOUTH 10 TO 15 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 15 PERCENT. * IMPACTS...THE COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG GUSTY WINDS WILL LEAD TO RAPID FIRE GROWTH AND RESISTANCE TO CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ GREIF/JP
195 WWUS83 KJKL 272300 RFWJKL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 700 PM EDT THU MAR 27 2014 KYZ044-050>052-058>060-068-069-079-080-083>085-280000- /O.EXP.KJKL.FW.W.0002.000000T0000Z-140327T2300Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY- 700 PM EDT THU MAR 27 2014 ...RED FLAG WARNING WILL EXPIRE AT 7 PM EDT THIS EVENING FOR STRONG WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF EAST KENTUCKY... WHILE RELATIVE HUMIDITIES WILL REMAIN NEAR OR LESS THAN 25 PERCENT THROUGH EARLY THIS EVENING...SOUTH WINDS HAVE DECREASED TO BETWEEN 10 AND 15 MPH...WITH GUSTS ALSO REDUCING TO BETWEEN 20 AND 25 MPH. RELATIVE HUMIDITIES WILL GRADUALLY RECOVER TONIGHT...AS MORE WIDESPREAD SHOWERS THREATEN FROM THE WEST AFTER MIDNIGHT. $$ GEOGERIAN
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this red flag warning went out at Mar 27, 3:25 AM EDT, 1 hour earlier.
Area forecast discussion, Mar 27, 3:25 AM EDT, 1 hour before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 325 AM EDT THU MAR 27 2014 .SHORT TERM...(TODAY THROUGH FRIDAY) ISSUED AT 325 AM EDT THU MAR 27 2014 06Z SFC ANALYSIS SHOWS HIGH PRESSURE RETREATING FROM EAST KENTUCKY AS A TIGHTENING PRESSURE GRADIENT MOVES OVER THE STATE DUE TO THE APPROACH OF A LARGE AND DEEP AREA OF LOW PRESSURE MOVING INTO THE CENTRAL PLAINS. THIS LOW HAS SPREAD HIGH AND SOME MID LEVEL CLOUDS INTO EAST KENTUCKY THROUGH THE LATE NIGHT HOURS. HOWEVER...THIS WAS NOT ENOUGH TO PREVENT THE VALLEYS FROM DECOUPLING IN THE EVENING...AS THE WINDS WENT LIGHT...AND RADIATING WELL INTO THE LOW AND MID 20S BY THE EARLY MORNING HOURS. MOST RIDGES...MEANWHILE...ARE SLOWLY DECLINING INTO THE LOWER 30S. DEWPOINTS REMAIN RATHER LOW THROUGH THE AREA...GENERALLY IN THE TEENS. THE MODELS ARE IN ONLY FAIR AGREEMENT WITH THE PROGRESSIVE PATTERN ALOFT. GENERALLY FLAT FLOW WILL CARRY A LOOSE COLLECTION OF ENERGY ASSOCIATED WITH A DAMPENING TROUGH INTO AND THROUGH THE OHIO VALLEY TODAY. THIS TAKES PLACE AS MID LEVEL HEIGHTS CREEP UP IN ADVANCE OF A MORE ROBUST TROUGH CARVING ITS WAY EAST THROUGH THE SOUTHERN PLAINS. THIS SECOND TROUGH ALSO LIFTS NORTHEAST...THOUGH...AND RUNS INTO THE UPPER MIDWEST AND GREAT LAKES LATER TONIGHT INTO FRIDAY. THE CORE OF ITS ENERGY ACCOMPANIES THE TROUGH THROUGH THE AREA INTO THE DAY FRIDAY WITH ADDITIONAL TROUGHS AND ENERGY LEFT BEHIND UPSTREAM...POISED TO AFFECT EAST KENTUCKY INTO FRIDAY NIGHT AND SATURDAY. THE NAM IS WEAKER AND FLATTER THAN THE GFS AND ECMWF WITH THIS TROUGH AND APPEARS TO BE SUCCUMBING TO ONE OF ITS KNOWN BIASES. WILL FAVOR THE GFS WITH A BLEND OF THE ECMWF FOR WEATHER SPECIFICS THROUGH THE SHORT TERM...THOUGH KEPT THE FRONTAL TIMING MORE SIMILAR TO THE NAM12 AS ITS MAGNITUDE WAS IN MORE DOUBT THAN ITS PROGRESS. SENSIBLE WEATHER WILL MEAN A MUCH WARMER DAY TODAY WITH ANY PRE- FRONTAL SHOWERS MAINLY STAYING TO THE WEST AND NORTH OF THE CWA. THE TIGHT PRESSURE GRADIENT WILL MAKE THE SOUTH WINDS RATHER BREEZY THIS AFTERNOON AND LIKELY GENERATE SOME GUSTS APPROACHING 35 MPH OVER OUR WESTERN COUNTIES. FOR THIS REASON WILL BE ISSUING A LAKE WIND ADVISORY RUNNING FROM NOON INTO THE FIRST PART OF THE EVENING WHEN THE WINDS SHOULD SETTLE A BIT AND THE SHOWERS BECOME THE MAIN DRIVER OF THE HIGHER GUSTS RATHER THAN THE SYNOPTIC WIND FLOW. THE SHOWERS WILL BE DRIVEN BY AN APPROACHING COLD FRONT LATER TONIGHT. A FEW EMBEDDED THUNDERSTORMS WILL BE POSSIBLE INTO FRIDAY MORNING WITH THIS FIRST WAVE OF CONVECTION. FOR FRIDAY AFTERNOON...COLDER AIR ALOFT... IN THE WAKE OF THIS FIRST BATCH OF PCPN...WILL HELP TO YIELD LIS TO MINUS 3 OR 4...RESULTING IN A BETTER CHANCE OF THUNDER WITH ANY LINGERING...OR REDEVELOPING...CONVECTION. THERE WILL BE A SMALL CHANCE FOR SEVERE WIND GUSTS OR LARGE HAIL FROM ANY THUNDERSTORMS THAT AFTERNOON AND INTO THE EVENING WITH THE MAIN FOCUS FOUND OVER THE CUMBERLAND VALLEY. WILL HIGHLIGHT THIS CONCERN...ALONG WITH THE LAKE WIND ADVISORY AND FIRE WEATHER CONDITIONS...IN THE HWO. FOR TEMPERATURES...WINDS...AND DEW POINTS USED THE BC/CONSSHORT AS A STARTING POINT THROUGH THE EARLY OVERNIGHT HOURS OF FRIDAY AND THE BC/CONSALL THEREAFTER. DID ADJUST DEW POINTS TODAY TO BE A BIT LOWER IN THE EARLY AFTERNOON DUE TO THE MIXDOWN OF DRIER AIR JUST OFF THE SFC...TYPICALLY NOT PICKED UP WELL BY THE MODELS. AS FOR POPS... ENDED UP ON THE DRIER SIDE OF MOS THROUGH 00Z FRIDAY AND THEN WENT CATEGORICAL FROM LATE TONIGHT INTO FRIDAY MORNING...CLOSER TO THE MET ON FRIDAY. .LONG TERM...(FRIDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 315 AM EDT THU MAR 27 2014 THE EXTENDED FORECAST PERIOD BEGINS ON FRIDAY NIGHT WITH A PROGRESSIVE AND ACTIVE PATTERN IN PLACE. A SHORTWAVE ASSOCIATED WITH A COLD FRONT THAT IS MOVING THROUGH THE APPALACHIAN CHAIN AT THIS TIME WILL MOVE INTO NEW ENGLAND AND EXIT THE EASTERN CONUS BY SATURDAY. ANOTHER SHORTWAVE WILL FOLLOW THE PREVIOUS AS IT CROSS THE MID MS RIVER VALLEY SATURDAY MORNING AND DEEPENS AS IT ALSO CROSSES THE EAST COAST BY SUNDAY MORNING. AFTER THIS...MID LEVEL RIDGING AND SFC HIGH PRESSURE TAKE CONTROL OVER THE OH VALLEY BY SUNDAY AFTERNOON THROUGH MONDAY NIGHT. WITH THE CONTINUED PROGRESSIVE PATTERN...THE NEXT WAVE MOVES INTO THE AREA BY TUESDAY...QUICKLY FOLLOWED BY ANOTHER BRIEF PERIOD OF RIDGING FOR THE END OF THE EXTENDED. AT THIS TIME...BOTH THE 12Z RUN OF THE EURO AND THE 00Z RUN OF THE GFS LOOK TO BE IN DECENT AGREEMENT WITH THIS SOLUTION. THE CONSISTENCY OF EACH MODEL MAY BE IN QUESTION...ESPECIALLY WITH THE PROGRESSIVE NATURE OF THIS PERIOD. GETTING INTO THE SPECIFICS...THE RESULT OF THE EXITING FRONT ON FRIDAY NIGHT INTO SATURDAY...WILL LEAVE A STATIONARY FRONT ALONG THE OH RIVER AS THE NEXT AFOREMENTIONED WAVE CROSSES THE MS RIVER VALLEY. THIS RESULTS IN A SECOND LOW TO DEVELOP OVER THIS AREA AND SECOND SHOT OF FORCING BRINGS MORE RAIN INTO EASTERN KENTUCKY ON SATURDAY. WITH THIS SECOND ROUND...THE COOLER AIR BROUGHT IN BEHIND THE FIRST FRONT AND ASSOCIATED RAIN SHOULD KEEP THUNDER TO A MINIMUM. THIS SETUP AS WELL AS THE LOW EXITS...WILL BECOME A CHALLENGING FORECAST AS THIS LOW PASSES OFF TO THE EAST...WRAP ROUND MOISTURE WILL KEEP PRECIP IN FAR EASTERN KENTUCKY INTO SATURDAY NIGHT. WITH COOLER AIR FILTERING IN...THE CHANCE OF SNOW WILL NEED TO BE ASSESSED. AFTER THE PERIOD OF RIDGING LATE SUNDAY THROUGH MONDAY...WHICH FINALLY WILL RESULT IN TEMPERATURES BACK TO NORMAL...THE NEXT FRONT MOVING IN HAS BEEN LOOKING POTENT IN PREVIOUS RUNS BUT RECENT MODEL RUNS HAVE DRIED THIS FEATURE OUT. WITH THIS IN MIND...WILL STAY CLOSE TO THE ALL MODEL BLEND RESULT FOR POPS AS WELL AS VERIFY IF THE NEW 00Z ECMWF STAYS WITH ITS PREVIOUS SOLUTION. WITH THE SOLUTIONS OF THE ALL MODEL BLEND AND THE 00Z ECMWF...WILL KEEP THUNDER OUT OF THE FORECAST FOR SATURDAY DUE TO THE LACK OF INSTABILITY. ALSO...IT APPEARS THE COOLER AIR WILL NOT MAKE IT IN TIME BEHIND THE FRONT SATURDAY NIGHT BEFORE THE BULK OF THE MOISTURE EXITS EAST KENTUCKY SO WILL KEEP SNOW OUT OF THE FORECAST. MODELS ALSO KEEP POPS MINIMAL FOR THE TUESDAY SYSTEM DUE TO THE LACK OF MOISTURE. OTHERWISE...THE TREND TEMPS WILL BE WARMING AND VALUES WILL BE AROUND NORMAL BUT WITH A COUPLE DAYS A FEW DEGREES BELOW NORMAL. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT) ISSUED AT 215 AM EDT THU MAR 27 2014 GENERALLY VFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD. HIGH PRESSURE QUICKLY MOVES OFF TO THE EAST OF THE FORECAST AREA DURING THE DAY THURSDAY. LOOK FOR SOME MID AND HIGH LEVEL CLOUDS TO MOVE IN FROM THE WEST THROUGH THE REST OF THE NIGHT AND INTO THE DAY THURSDAY...HOWEVER CEILINGS LOOK TO STAY AT OR ABOVE 5K FEET AGL. SOUTHERLY WINDS OF 10 TO 15 KTS WILL KICK IN BY LATE MORNING...WITH GUSTS IN THE 20 TO 25 KT RANGE ALSO EXPECTED OUT AHEAD OF AN APPROACHING COLD FRONT. THIS FRONT BRINGS A THREAT OF SHOWERS TO THE AREA TOWARD THE END OF THE FORECAST PERIOD WITH A VCSH ADDED TO THE SME AND JKL TAFS FOR THIS. ALSO...WENT WITH A LLWS FOR SOUTHWEST WINDS AT SPEEDS UP TO 45 KTS BY 2K FEET ACROSS THE ENTIRE AREA TOWARD MID EVENING AS THE WINDS PICK UP ALOFT WHILE THE VALLEYS AND AIRPORT SITES WOULD BE PRONE TO DECOUPLE. && .FIRE WEATHER... ISSUED AT 245 AM EDT THU MAR 27 2014 INCREASING SOUTH WINDS TODAY...SUSTAINED AT AROUND 15 MPH FOR A TIME THIS AFTERNOON...COMBINED WITH RELATIVE HUMIDITIES DOWN IN THE 20 TO 25 PERCENT RANGE WILL LEAD TO DANGEROUS FIRE CONDITIONS. THIS IS PRIMARILY TRUE FOR THE WESTERN PARTS OF THE AREA WHERE THE WINDS WILL BE A BIT HIGHER AND FOR A LONGER STRETCH OF TIME...WILL LIKELY BE ISSUING A REF FLAG WARNING FOR THESE PARTS GENERALLY WEST OF A LINE FROM NEAR MOREHEAD DOWN TO WILLIAMSBURG. TO THE EAST...EXPECT AS DRY OR DRIER CONDITIONS THROUGH THE AFTERNOON COMPARED TO THE WEST AND WINDS NEAR CRITICAL VALUES. FOR THIS AREA WILL LIKELY ISSUE AN SPS ADDRESSING THE CONCERN. && .JKL WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO 10 PM EDT THIS EVENING FOR KYZ044-050>052-058>060-068-069-079-080-083>085. LAKE WIND ADVISORY FROM NOON TODAY TO 10 PM EDT THIS EVENING FOR KYZ044-050>052-058>060-068-069-079-080-083>085. && SHORT TERM...GREIF LONG TERM...SHALLENBERGER AVIATION...GREIF FIRE WEATHER...GREIF
Hazardous weather outlook, Mar 27, 4:10 AM EDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 410 AM EDT THU MAR 27 2014 KYZ044-050>052-058>060-068-069-079-080-083>085-281115- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG 410 AM EDT THU MAR 27 2014 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING... ...LAKE WIND ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THE COMBINATION OF LOW RELATIVE HUMIDITY AND GUSTY SOUTH TO SOUTHWEST WINDS TODAY WILL LEAD TO AN ENHANCED THREAT FOR WILDFIRES FROM NOON TO EARLY EVENING. OUTSIDE BURNING SHOULD BE AVOIDED. SOUTH TO SOUTHWEST WINDS WILL BE STRONG OVER THE LAKES THIS AFTERNOON AND EVENING WITH GUSTS TO 35 MPH POSSIBLE. THIS COULD LEAD TO A ROUGH CHOP AND POSE A HAZARD FOR SMALL BOATS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS ARE POSSIBLE AT TIMES THURSDAY NIGHT THROUGH FRIDAY NIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS FRIDAY AFTERNOON AND EVENING WITH LARGE HAIL AND DAMAGING WIND GUSTS THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR POTENTIAL SEVERE WEATHER ON FRIDAY. KYZ086>088-104-106>120-281115- KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE- BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...BARBOURVILLE...MIDDLESBORO...PINEVILLE... HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON... SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...HINDMAN... BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...INEZ... PIKEVILLE 410 AM EDT THU MAR 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THE COMBINATION OF LOW RELATIVE HUMIDITY AND GUSTY SOUTH TO SOUTHWEST WINDS TODAY WILL LEAD TO AN ENHANCED THREAT FOR WILDFIRES FROM NOON TO EARLY EVENING. OUTSIDE BURNING SHOULD BE AVOIDED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS ARE POSSIBLE AT TIMES THURSDAY NIGHT THROUGH FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GREIF
In the hours before
Special weather statement, Mar 27, 4:25 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 425 AM EDT THU MAR 27 2014 KYZ086>088-104-106>120-272030- KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE- BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...BARBOURVILLE...MIDDLESBORO...PINEVILLE... HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON... SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...HINDMAN... BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...INEZ... PIKEVILLE 425 AM EDT THU MAR 27 2014 ...DANGEROUS FIRE WEATHER CONDITIONS ACROSS MUCH OF EASTERN KENTUCKY TODAY... THE COMBINATION OF MILD TEMPERATURES AND DRY AIR WILL LEAD TO LOW RELATIVE HUMIDITY TODAY. THE LOW RELATIVE HUMIDITY...DRY FUELS...AND SUSTAINED WINDS AS HIGH AS 10 TO 15 MPH WITH GUSTS TO THE 25 TO 30 MPH RANGE WILL CREATE NEAR CRITICAL FIRE WEATHER CONDITIONS ACROSS MUCH OF EASTERN KENTUCKY FROM MIDDAY INTO THIS EVENING. THIS WILL LEAD TO THE THREAT OF RAPID FIRE SPREAD RATES AND RESISTANCE TO CONTROL. ANY OUTDOOR BURNING IS DISCOURAGED TODAY. KENTUCKY STATE LAW PROHIBITS BURNING IN OR WITHIN 150 FEET OF ANY BRUSH OR WOODLAND BETWEEN 6 AM AND 6 PM EDT THROUGH APRIL 30...OR THE END OF THE SPRING FIRE SEASON. JP/GREIF
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 3:45 AM EDT | Lake Wind Advisory | JKL | Bath, Estill, Fleming, Jackson, Laurel, McCreary and 8 more | 15 hr |
Nearby
Red Flag Warnings in Kentucky, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.